Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2011, 11:02 PM EDT for Cobb County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 11:02 PM EDT (03:02 UTC)
- Expired
- Jul 5, 2011, 11:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WWUS82 KFFC 060302
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 PM EDT TUE JUL 5 2011
GAZ020-031-032-060345-
1102 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH IN EASTERN PAULDING...SOUTHERN
BARTOW AND WESTERN COBB COUNTIES UNTIL 1145 PM EDT...
AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TAYLORSVILLE TO POWDER
SPRINGS...MOVING NORTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3425 8487 3414 8466 3408 8466 3407 8456
3386 8447 3379 8461 3380 8463 3380 8472
3379 8473 3379 8476 3394 8483 3401 8496
3408 8493 3408 8504 3415 8504
TIME...MOT...LOC 0301Z 237DEG 7KT 3411 8495 3399 8473
3385 8468
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:15 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 5, 10:15 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 PM EDT TUE JUL 5 2011 .UPDATED... MADE SOME MINOR ADJUSTMENTS TO THE FIRST TWO PERIOD POPS TO ACCOUNT FOR CHANGES IN DIURNAL ACTIVITY. IN GENERAL...MOST SIGNIFICANT ACTIVITY TODAY HAS BEEN ACROSS N GA. THE ONLY FEATURE OF SIGNIFICANCE IS WEAK WIND CONVERGENCE IN THIS REGION. OTHERWISE...THE ATMOSPHERE ACROSS THE CWA IS PRETTY UNIFORM. OUTFLOW BOUNDARIES MAY ALLOW CONVECTION TO PERSIST MUCH OF THE NIGHT ACROSS N GA...BUT ISOLATED POP UP STUFF NOT OUT OF THE QUESTION IN CENTRAL GA EITHER. WEAK SFC BOUNDARY DRIFTS FROM NW TO SE ACROSS THE CWA NEXT SEVERAL DAYS. WOULD EXPECT FOCUS FOR MORE SIGNIFICANT CONVECTION ACROSS ATL-AHN WED...THEN SLOWLY DRIFTING A LITTLE FURTHER SE EACH DAY THROUGH THE WEEKEND. HOWEVER...ACTIVITY IS POSSIBLE JUST ABOUT ANYWHERE ANY DAY...MAINLY DIURNAL. ISOLD PULSE SEVERE WILL REMAIN POSSIBLE...JUST AS THE PAST FEW DAYS WITH THE AREA SYNOPTICALLY CAUGHT BETWEEN THE STRONG SUBTROPICAL RIDGE OVER TX AND ANOTHER STRONG RIDGE OFF THE SE U.S. COAST. NO CHANGES BEING MADE TO TEMPERATURES AT THIS TIME. UPPER RIDGE ATTEMPTS TO BUILD MORE SQUARELY OVER THE REGION NEXT WEEK ACCORDING TO THE GFS...BUT ECMWF KEEPS IT N-NW OF THE AREA...WITH EASTERLY WAVES AND ABUNDANT MOISTURE KEEPING DAILY THUNDERSTORMS LIKELY. 19 && .PREV DISCUSSION... /ISSUED 756 PM EDT TUE JUL 5 2011/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WEAK TROUGHINESS ALOFT WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AS UPPER RIDGE BUILDS OVER THE DESERT SOUTHWEST AND GENERAL TROUGHINESS DOMINATES THE EASTERN THIRD OF THE COUNTRY. MOISTURE WILL REMAIN PLENTIFUL WITH PW VALUES BETWEEN 1.75-2 INCHES. WITH THESE FEATURES IN PLACE...SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE. FOR THIS AFTERNOON...CONVECTION YESTERDAY INCREASED THE CIN ACROSS THE AREA...WITH CAPES AT AFD TIME GENERALLY BELOW 2000 J/KG. HOWEVER...CAPES ARE INCREASING ESPECIALLY ACROSS NORTH GEORGIA THIS AFTERNOON. THIS COMBINED WITH WEAK COLD AIR ADVECTION ALOFT (KFFC 500MB TEMP WAS -7 AT 12Z...KBMX WAS -8 AND KJAN WAS -10) WILL HELP TO INCREASE LAPSE RATES. MAIN THREATS WILL CONTINUE TO BE LIGHTNING...GUSTY WINDS AND SMALL HAIL...THOUGH AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT. WITH SUCH HIGH PW VALUES AND LITTLE FLOW ALOFT...HEAVY RAIN WILL ALSO BE A THREAT. FOR WEDNESDAY...A SURFACE FRONT WILL MOVE THROUGH NEW ENGLAND... AND THE WEAK SOUTHERN EDGE WILL PUSH INTO THE SOUTHEAST. SHOULD NOT SEE ANY CHANGES TO TEMP OR DEWPOINTS...BUT IT WILL PROVIDE ADDITIONAL FOCUS FOR CONVECTION. HAVE CONTINUED HIGH CHANCE TO LIKELY POPS...ESPECIALLY ACROSS NORTH GEORGIA. VERY LITTLE CHANGE FOR THURSDAY AS SURFACE WEAKNESS REMAINS...EVEN THOUGH THE MAIN SYSTEM WILL MOVE OFF THE SOUTHEAST CANADA COAST. BECAUSE OF THE WIDESPREAD CONVECTION AND RESULTING COLD POOL LAST NIGHT...LOW TEMPS THIS MORNING WERE COOLER THAN FORECAST. WITHOUT KNOWING EXACTLY WHERE CONVECTION WILL DEVELOP THIS EVENING... CONTINUED TO TAKE A BIAS-ADJUSTED BLEND OF MAV AND MET...LEANING MORE TOWARD THE MET. HIGH TEMPS WEDNESDAY AND THURSDAY SHOULD HOVER JUST ABOVE CLIMATOLOGY...BUT HEAT INDICES WILL CONTINUE TO CREEP TOWARD THE 100 DEGREE MARK IN THE METRO AREA AND ABOVE 100 DEGREES ACROSS CENTRAL GEORGIA. LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER TROUGH AND SURFACE WEAKNESS REMAIN IN PLACE THROUGH THE BEGINNING OF THE EXTENDED...THOUGH BOTH THE GFS AND ECMWF SLIDE THE UPPER RIDGE FURTHER EAST...CENTERING IT OVER THE SOUTHERN PLAINS BY SUNDAY. MASS FIELDS BEGIN DIVERGING BY THE BEGINNING OF THE WORK WEEK BUT ENOUGH SIMILARITIES TO LEAD TO SOME CONFIDENCE. RIDGE WILL DOMINATE ALOFT WITH PLENTIFUL LOW-LEVEL MOISTURE...SO EXPECT CONTINUED MAINLY DIURNAL POPS WITH INCREASING TEMPS. 25 && .AVIATION... 00Z UPDATE... ISOLATED CONVECTION ACROSS THE COUNTY WARNING SHOULD DISSIPATE SHORTLY AFTER SUNSET WITH THE LOSS OF HEATING. WILL HOLD ON TO VCTS OR CB MOST SITES UNTIL AROUND 02Z-03Z. EXPECT TO SEE A REPEAT OF SHOWERS/THUNDERSTORMS WEDNESDAY AFTERNOON...THOUGH EXPECTING BETTER COVERAGE. OTHERWISE...VFR CONDITIONS DOMINATING EXCEPT IN AND AROUND CONVECTION. MAY SEE A BRIEF PERIOD OF MVFR VSBYS DUE TO FOG (10Z-13Z LATE TONIGHT) AROUND MCN AND AHN WHERE SLIGHTLY BETTER PRECIP COVERAGE OBSERVED THIS EVENING. WEST WINDS 5 TO 10 KTS LOOK GOOD FOR MUCH OF THE TAF PERIOD. //ATL CONFIDENCE...00Z UPDATE... HIGH ON CIGS AND WINDS MEDIUM ON VSBY MEDIUM ON THUNDERSTORM DEVELOPMENT WEDNESDAY 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 70 93 / 50 60 40 50 ATLANTA 72 90 72 91 / 50 50 40 50 BLAIRSVILLE 63 84 63 87 / 50 60 40 50 CARTERSVILLE 69 88 66 93 / 50 60 40 50 COLUMBUS 73 93 73 94 / 40 40 40 50 GAINESVILLE 71 89 71 91 / 50 60 40 50 MACON 72 94 71 95 / 40 40 40 50 ROME 69 88 67 92 / 50 60 40 50 PEACHTREE CITY 70 91 69 91 / 50 50 40 50 VIDALIA 72 95 74 93 / 30 30 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 25/49/19
Hazardous weather outlook, Jul 5, 12:46 PM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1246 PM EDT TUE JUL 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1246 PM EDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS WITH POSSIBLE ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... INCREASED LOW LEVEL MOISTURE...STRONG INSTABILITY...AND INTERACTIONS WITH UPPER LEVEL DISTURBANCES MAKE THUNDERSTORMS LIKELY TODAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW THUNDERSTORMS COULD BE VIGOROUS ENOUGH TO REACH SEVERE CRITERIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE GUSTY WINDS TO 40 MPH...DIME SIZE HAIL...AND CLOUD TO GROUND LIGHTNING. ANY STORMS THAT BECOME SEVERE WILL HAVE GUSTY WINDS TO 60 MPH AND QUARTER SIZE HAIL. THE BEST LOCATION FOR SCATTERED TO NUMEROUS AND POSSIBLY ISOLATED SEVERE THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... INCREASED LOW LEVEL MOISTURE OVER THE REGION AND CAPE VALUES NEAR 3000 J/KG...WILL BE THE MAIN INGREDIENTS NEEDED FOR SCATTERED TO NUMEROUS WITH POSSIBLY ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE ARE A LOT OF OLD BOUNDARIES LEFT OVER FROM YESTERDAYS THUNDERSTORM ACTIVITY WHICH WILL ACT AS A FOCUSING MECHANISM FOR AFTERNOON AND EVENING CONVECTIVE DEVELOPMENT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 5, 8:32 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT TUE JUL 5 2011
GAZ023-025-060115-
832 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOUTHEASTERN HALL AND NORTHERN JACKSON COUNTIES UNTIL
915 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST SOUTH OF CHESTNUT
MOUNTAIN...TO BRASELTON...MOVING NORTH AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3429 8362 3425 8355 3404 8359 3406 8370
3405 8371 3407 8374 3407 8377 3412 8382
3410 8386 3411 8390 3420 8387 3435 8367
3435 8366
TIME...MOT...LOC 0029Z 189DEG 5KT 3411 8381 3408 8369
19Local storm report, Jul 5, 8:35 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG WINDER 33.99N 83.72W
07/05/2011 BARROW GA 911 CALL CENTER
SEVERAL TREES AND A FEW POWER LINES DOWN
&&
SLAMBACKSpecial weather statement, Jul 5, 8:43 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT TUE JUL 5 2011
GAZ034-060115-
843 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN GWINNETT COUNTY UNTIL 915 PM
EDT...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING NORTHEAST AT 5 MPH.
OTHER STRONG THUNDERSTORMS CONTINUED IN THE SOUTHEAST PART OF THE
COUNTY BETWEEN HARBIN AND LAWRENCEVILLE.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY
&&
LAT...LON 3410 8388 3410 8386 3412 8382 3400 8387
3399 8384 3393 8380 3385 8390 3393 8413
3398 8417 3414 8397
TIME...MOT...LOC 0042Z 225DEG 6KT 3398 8409
19Special weather statement, Jul 5, 9:03 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT TUE JUL 5 2011
GAZ030-041-060130-
903 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WESTERN POLK
AND WESTERN HARALSON COUNTIES UNTIL 930 PM EDT...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CEDARTOWN TO TALLAPOOSA...MOVING NORTHEAST
AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
&&
LAT...LON 3408 8526 3410 8525 3410 8516 3408 8516
3408 8512 3410 8512 3410 8506 3366 8533
3377 8537 3408 8542
TIME...MOT...LOC 0101Z 210DEG 12KT 3387 8539
19Special weather statement, Jul 5, 10:32 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT TUE JUL 5 2011
GAZ031-032-043-060300-
1032 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PAULDING...
SOUTHWESTERN COBB AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 1100 PM
EDT...
AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BRASWELL...TO DALLAS...TO
DOUGLASVILLE...MOVING EAST AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3395 8498 3396 8497 3408 8492 3408 8480
3390 8456 3381 8449 3368 8466 3366 8466
3364 8474 3388 8492 3395 8502
TIME...MOT...LOC 0231Z 264DEG 6KT 3403 8499 3389 8481
3373 8469
19Special weather statement, Jul 5, 11:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 PM EDT TUE JUL 5 2011
GAZ020-031-032-060345-
1102 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH IN EASTERN PAULDING...SOUTHERN
BARTOW AND WESTERN COBB COUNTIES UNTIL 1145 PM EDT...
AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TAYLORSVILLE TO POWDER
SPRINGS...MOVING NORTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3425 8487 3414 8466 3408 8466 3407 8456
3386 8447 3379 8461 3380 8463 3380 8472
3379 8473 3379 8476 3394 8483 3401 8496
3408 8493 3408 8504 3415 8504
TIME...MOT...LOC 0301Z 237DEG 7KT 3411 8495 3399 8473
3385 8468
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:32 PM EDT | Special Weather Statement | FFC | Hall | 43 min |
| Jul 5, 8:43 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 5, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 41 min |
| Jul 5, 9:03 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Jul 5, 10:32 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 28 min |
| Jul 6, 1:30 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 45 min |
| Jul 6, 2:03 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Jul 6, 3:24 PM EDT | Special Weather Statement | FFC | Houston, Peach | 36 min |
| Jul 6, 3:44 PM EDT | Special Weather Statement | FFC | Walker | 31 min |
| Jul 6, 3:47 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jul 6, 4:42 PM EDT | Special Weather Statement | FFC | Laurens | 48 min |
| Jul 6, 5:24 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 51 min |
| Jul 6, 5:32 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jul 6, 6:12 PM EDT | Special Weather Statement | FFC | Candler | 33 min |
| Jul 6, 7:59 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.